Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 4, NWS Hastings, NE

February 4, 2011Buffalo County, Kearney County, Nebraska

NWS Hastings, NE issued this river flood warning at Feb 4, 2011, 3:10 PM CST for Buffalo County, Kearney County, Nebraska. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Feb 4, 2011, 3:10 PM CST (21:10 UTC)
Expired
Feb 10, 2011, 10:19 AM CST
In force
6 days
Issued by
NWS Hastings, NE
Flood severity
Minor

Counties Buffalo County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Kearney (KEAN1). The gauge peaked at 5.86 ft at Feb 11, 2011, 10:00 AM CST.

actionminormoderatemajor468
Action stage
6 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06770200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WGUS43 KGID 042110
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CST FRI FEB 4 2011

...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES
NEC019-099-050910-
/O.NEW.KGID.FL.W.0004.110204T2110Z-110207T1600Z/
/KEAN1.1.ER.110204T1823Z.000000T0000Z.110206T2200Z.NO/
310 PM CST FRI FEB 4 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS...NEBRASKA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PLATTE RIVER NEAR KEARNEY.
* UNTIL MONDAY MORNING.....
* AT  2:15 PM FRIDAY THE STAGE WAS 6.4 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A
  HALF FOOT ARE LIKELY.
* AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR.  AT 6.8 FEET...HOMES SOUTH
  OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
15 follow-up statements
108 
WGUS83 KGID 050408
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1008 PM CST FRI FEB 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 

NEC019-099-051608-
/O.CON.KGID.FL.W.0004.000000T0000Z-110207T1600Z/
/KEAN1.1.ER.110204T1823Z.000000T0000Z.110206T2200Z.NO/
1008 PM CST FRI FEB 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  9:15 PM FRIDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A
  HALF FOOT ARE LIKELY.
* AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR.  AT 6.8 FEET...HOMES SOUTH
  OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
864 
WGUS83 KGID 050414 CCA
FLSGID
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1008 PM CST FRI FEB 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES

NEC019-099-051608-
/O.COR.KGID.FL.W.0004.000000T0000Z-110207T1600Z/
/KEAN1.1.ER.110204T1823Z.000000T0000Z.110206T2200Z.NO/
1008 PM CST FRI FEB 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  9:15 PM FRIDAY THE STAGE WAS 6.3 FEET.
* FLOOD STAGE IS 6.0 FEET.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS
  OF A HALF FOOT ARE LIKELY.
* AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR.  AT 6.8 FEET...HOMES
  SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
199 
WGUS83 KGID 051447
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
847 AM CST SAT FEB 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-060247-
/O.EXT.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
847 AM CST SAT FEB 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  8:15 AM SATURDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE
  FLUCTUATIONS OF A HALF FOOT ARE LIKELY.
* AT 6.0 FEET MINOR FLOODING OR RURAL LOWLANDS OCCUR.  AT 6.8 FEET...HOMES
  SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
118 
WGUS83 KGID 060127
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CST SAT FEB 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-061327-
/O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
727 PM CST SAT FEB 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  6:15 PM SATURDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS OF A
  HALF FOOT ARE LIKELY.
* AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR.  AT 6.8 FEET...HOMES SOUTH
  OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
310 
WGUS83 KGID 061107
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
507 AM CST SUN FEB 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 

NEC019-099-062307-
/O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
507 AM CST SUN FEB 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 4:15 AM SUNDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS
  OF A HALF FOOT ARE LIKELY.
* AT 6.0 FEET MINOR FLOODING OF RURAL LOWLANDS OCCUR.  AT 6.8 FEET...HOMES
  SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
396 
WGUS83 KGID 061454
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
854 AM CST SUN FEB 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-070254-
/O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
854 AM CST SUN FEB 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 8:15 AM SUNDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND ALTHOUGH THE RIVER IS EXPECTED
  TO REMAIN NEAR 6.3 FEET...FLUCTUATIONS OF A HALF FOOT WILL REMAIN POSSIBLE.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES
  SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
430 
WGUS83 KGID 070248
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
848 PM CST SUN FEB 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 

NEC019-099-071448-
/O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
848 PM CST SUN FEB 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  8:15 PM SUNDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS
  OF A HALF FOOT ARE LIKELY...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR
  6.2 FEET.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. AT 6.8 FEET...HOMES
  SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING.

$$
663 
WGUS83 KGID 071429
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
829 AM CST MON FEB 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-080229-
/O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
829 AM CST MON FEB 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 7:15 AM MONDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS
  OF A HALF FOOT ARE LIKELY...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR
  6.2 FEET FOR THE FORESEEABLE FUTURE. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
029 
WGUS83 KGID 080223
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
823 PM CST MON FEB 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-081423-
/O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
823 PM CST MON FEB 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  7:15 PM MONDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS
  OF A HALF FOOT ARE LIKELY...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR
  6.2 FEET FOR THE FORESEEABLE FUTURE. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
063 
WGUS83 KGID 081421
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
821 AM CST TUE FEB 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-090221-
/O.CON.KGID.FL.W.0004.000000T0000Z-000000T0000Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.000000T0000Z.NR/
821 AM CST TUE FEB 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  7:15 AM TUESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* WATER LEVELS ARE BEING IMPACTED BY ICE JAMS AND RIVER STAGE FLUCTUATIONS
  OF A HALF FOOT ARE POSSIBLE...ALTHOUGH THE RIVER IS EXPECTED TO REMAIN NEAR
  6.2 FEET FOR THE FORESEEABLE FUTURE.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
559 
WGUS83 KGID 090219
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CST TUE FEB 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-091419-
/O.EXT.KGID.FL.W.0004.000000T0000Z-110213T1800Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T0000Z.NR/
819 PM CST TUE FEB 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  7:15 PM TUESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF
  A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO REMAIN AT 6.2 FEET
  FOR THE FORESEEABLE FUTURE. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
764 
WGUS83 KGID 090533
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1133 PM CST TUE FEB 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-091733-
/O.CON.KGID.FL.W.0004.000000T0000Z-110213T1800Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T0000Z.NR/
1133 PM CST TUE FEB 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 11:15 PM TUESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF
  A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO REMAIN AT 6.2 FEET
  FOR THE FORESEEABLE FUTURE. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
572 
WGUS83 KGID 091657
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1057 AM CST WED FEB 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-100457-
/O.EXT.KGID.FL.W.0004.000000T0000Z-110214T1200Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T1800Z.NR/
1057 AM CST WED FEB 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF
  A HALF FOOT ARE POSSIBLE. THE RIVER IS EXPECTED TO GENERALLY REMAIN AROUND 6.2
  FEET FOR THE FORESEEABLE FUTURE. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
447 
WGUS83 KGID 100418
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CST WED FEB 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-101618-
/O.CON.KGID.FL.W.0004.000000T0000Z-110214T1200Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.110213T1800Z.NR/
1018 PM CST WED FEB 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  9:15 PM WEDNESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF
  A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO GENERALLY REMAIN
  AROUND 6.2 FEET FOR THE FORESEEABLE FUTURE. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
274 
WGUS83 KGID 101619
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1019 AM CST THU FEB 10 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES
NEC019-099-101649-
/O.CAN.KGID.FL.W.0004.000000T0000Z-110214T1200Z/
/KEAN1.3.ER.110204T1823Z.110205T1130Z.110210T0848Z.NR/
1019 AM CST THU FEB 10 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  9:15 AM THURSDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* FORECAST...ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND
  FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE. HOWEVER THE RIVER IS EXPECTED TO
  GENERALLY REMAIN BETWEEN 5.2 AND 6.0 FEET FOR THE FORESEEABLE FUTURE.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:54 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 4, 11:54 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1154 AM CST FRI FEB 4 2011

.UPDATE...MIDDAY SURFACE ANALYSIS INDICATES A TROUGH PUSHING
EASTWARD ACROSS WESTERN NEBRASKA AND NORTHWESTERN KANSAS AND AS OF
17Z...WAS LOCATED FROM JUST WEST OF KONL...TO NEAR KBBW AND KMCK.
THE LOW LEVEL WIND FIELD BEHIND THE TROUGH HAVE BEEN INCREASING
THIS MORNING FROM THE NORTHWEST AND EXPECT THIS IS A TREND WHICH
WILL OVERTAKE OUR CWA BY LATE THIS AFTERNOON AND INTO TONIGHT.
OVERALL THE FORECAST FOR TODAY REMAINS IN GREAT SHAPE. SURFACE
TEMPERATURES HAVE CLIMBED VERY RAPIDLY THIS MORNING...ESPECIALLY
ACROSS OUR WEST...BUT THIS IS TO BE EXPECTED WITH THE DOWN SLOPE
LOW LEVEL WIND FIELD AND MODEST LOW LEVEL WAA ALSO INFILTRATING
OUR WEST. LATEST SNOW DEPTH MAPS DERIVED FROM OBSERVER REPORTS
INDICATE MORE THAN AN INCH OF SNOW STILL EXISTS GENERALLY EAST OF
HIGHWAY 183. GIVEN THIS...EXPECT TEMPERATURES SHOULD STEADY OUT
THIS AFTERNOON ACROSS MUCH OF CWA...THUS REALIZING AFTERNOON HIGH
TEMPERATURES IN THE MID TO UPPER 30S. FARTHER WEST HOWEVER...WHERE
SNOW PACK IS DWINDLING...AFTERNOON TEMPERATURES DO HAVE THE
POTENTIAL TO CLIMB INTO THE LOWER AND MID 40S. WENT AHEAD AND
INCREASED TEMPERATURES A BIT ACROSS OUR WEST AS A RESULT. ALSO
TWEAKED SKY COVER AND DEW POINTS TO BETTER REFLECT CURRENT TRENDS.

&&

.PREV DISCUSSION... /ISSUED 1121 AM CST FRI FEB 4 2011/

AVIATION...18Z KGRI TAF. MULTIPLE LOW-CONFIDENCE ISSUES
ASSOCIATED WITH THE CURRENT TAF FORECAST PERIOD. IN THE NEAR
TERM...MID LEVEL MOISTURE FLOWING IN FROM THE PACIFIC WILL
PRESENT A MID LEVEL DECK NEAR 8000FT AGL LATE THIS AFTERNOON INTO
THIS EVENING. SOME SHORT TERM GUIDANCE SUGGESTS LOW LEVEL MOISTURE
ADVECTION MAY RESULT IN FOG DEVELOPMENT NEAR KGRI AFTER 00Z
TONIGHT. PATCHY FOG CERTAINLY SEEM POSSIBLE AT THE TERMINAL
TONIGHT...HOWEVER CONFIDENCE REGARDING SIGNIFICANT VISIBILITY
RESTRICTIONS REMAINS LOW AND WILL LEAVE OUT OF THE TAF FOR THE
TIME BEING. SHORT TERM MODEL GUIDANCE ALSO SUGGESTS LOW LEVEL
TURBULENT MIXING MAY INCREASE ENOUGH FOR LIGHT FREEZING DRIZZLE
DEVELOPMENT AFTER 06Z...BUT AT THIS TIME IT APPEARS SUFFICIENT LOW
LEVEL TURBULENT MIXING...AND RESULTANT LIGHT FREEZING
DRIZZLE...SHOULD REMAIN WEST OF KGRI AND WILL LEAVE ANY MENTION OF
-FZDZ OUT OF THE TAF AS A RESULT. PRECIPITATION CHANCES INCREASE
SOMEWHAT AFTER 12Z SATURDAY AS A MID LEVEL SHORT WAVE APPROACHES
FROM THE NORTHWEST...AND THE LOW AND MIDDLE TROPOSPHERIC COLUMN
CONTINUES TO SATURATE. QPF FIELDS FROM VARIOUS MODELS ALSO SUGGEST
BETWEEN A TRACE AND A FEW HUNDREDTHS OF AN INCH WILL BE POSSIBLE
IN THE AREA. UNFORTUNATELY...PROXIMITY SOUNDINGS FROM KGRI SUGGEST
AN ELEVATED WARM LAYER WILL BE SUFFICIENT ENOUGH FOR FREEZING RAIN
SHOULD PRECIPITATION OCCUR 12Z-18Z SATURDAY. THAT BEING
SAID...THERE ARE CONCERNS THE LIFT AHEAD OF AN APPROACHING MID
LEVEL SHORT WAVE MAY WAIT UNTIL THE AFTERNOON HOURS BEFORE
INFILTRATING THE AREA...AND IT WILL BE HARD TO PRODUCE MUCH
PRECIPITATION THROUGH THE MORNING HOURS IF BROAD-SCALE ASCENT IS
NOT REALIZED. GIVEN THIS UNCERTAINTY AS TO WHETHER OR NOT
PRECIPITATION WILL ACTUALLY DEVELOP...WILL LEAVE ANY MENTION OF
-FZRA OUT OF THE TAF FOR NOW...BUT SOMETHING FOR FUTURE SHIFTS TO
MONITOR NONETHELESS. CONFIDENCE IS INCREASING THAT CEILINGS WILL
LOWER THROUGH THE OVERNIGHT HOURS TONIGHT...LIKELY ACHIEVING MVFR
LEVELS BY 11Z. SURFACE WINDS WILL REMAIN FROM THE WEST/NORTHWEST
AT 6-10KTS THROUGH THE CURRENT TAF PERIOD.

PREV DISCUSSION... /ISSUED 326 AM CST FRI FEB 4 2011/

DISCUSSION...THE MAIN CHALLENGE THROUGH THE FORECAST PERIOD IS
TIMING OF SHORTWAVES IN A PROGRESSIVE NORTHWEST FLOW PATTERN.  FOR
TODAY A CLOSED UPPER LOW PRESSURE SYSTEM WILL TRANSLATE EAST
ACROSS THE SOUTHERN PLAINS STATES WHILE WEAK SHORTWAVE RIDGING
WILL SLIDE SOUTH ACROSS NEB INTO KANSAS. H85 TEMPS IN THE THERMAL
RIDGE AXIS AVERAGE 2 TO 3C AND ALTHOUGH MIXING WON/T BE TO THIS
LEVEL...TEMPS WILL STILL BE RATHER MILD AND ABOVE FREEZING THIS
AFTN. CAVEAT TO AN EVEN WARMER DAY WILL BE AN INCREASE IN CLOUD
COVER THIS AFTN/TONIGHT. A WEAK COLD FRONT WILL SLIP SOUTHEAST
THRU OUR CWA LATE THIS AFTN/TONIGHT ASSOCIATED WITH A
SHORTWAVE/CLIPPER MOVING THRU THE MIDWEST REGION. LLVL MOISTURE
INCREASES THIS EVENING AND UNCERTAINTY REMAINS ON WHETHER SOME
LIGHT PCPN WILL DEVELOP OR NOT IN WEAK LIFT/MIXING WITH THE
MOISTURE IN PLACE. FORECAST SOUNDINGS BECOME FAIRLY SATURATED BETWEEN
06Z AND 12Z TONIGHT...WITH EVIDENCE OF A WARM LAYER BETWEEN H85
AND H9...WITH THE GFS SUGGESTING MORE OF A DRY LAYER NEAR H85 THAN
THE NAM. TOP DOWN METHOD INDICATES POTENTIAL FOR SOME FREEZING
RAIN/SLEET POTENTIAL AND THIS IS SUPPORTED BY BUFKIT AND COB TOOL.
IF COLUMN DOES FAVOR MORE IN THE WAY OF SATURATION...WOULD SEE
MORE IN THE WAY OF LIGHT SNOW POTENTIAL. CHANCES FOR PCPN TONIGHT
DO NOT LOOK TOO PROMISING...WITH POPS REMAINING LOW...HOWEVER DO
NOT WANT TO SOUND TOO SCARY WITH THE FORECAST EITHER WITH FREEZING
RAIN. HAVE OPTED FOR FREEZING DRIZZLE WHICH COULD BE MORE OF
SPRINKLES IF THE DRY LAYER DOESN/T PAN OUT ALONG...AND ALSO KEPT A
MENTION OF LIGHT SNOW.

HEADING INTO SATURDAY...ANOTHER MID LEVEL WAVE SLIPS SOUTH FROM THE
DAKOTAS AND TRANSLATES SE ALONG THE MISSOURI RIVER DURING THE
DAY/NIGHT.  THE GFS IS FASTER WITH THIS SYSTEM AND CLOSES THE WAVE
OFF AT H7 IN NE NEB 00Z SUNDAY WHEREAS THE NAM IS SLOWER TO CLOSE
OFF THE SYSTEM IN EASTERN SOUTH DAKOTA 03Z TO 06Z SUNDAY.  THE
TIMING OF THIS SYSTEM ASLO AFFECTS HOW FAST THE COLD FRONT MOVES IN
SATURDAY AFTN/EVENING.  ATTM FEEL A COMPROMISE IS THE WAY TO GO AND
USED A BLEND OVERALL.  HAVE MAINTAINED SOME LOW POPS FOR R/S AS
FRONT MOVES THRU DURING DAY WITH PCPN CHANGING TO ALL SNOW SATURDAY
NIGHT IN THE DEEPENING COLD AIR.  HAVE KEPT POPS IN OUR NORTH
SATURDAY NIGHT GIVEN THE TRACK OF THE MID LEVEL SYSTEM.  NORTHWEST
WINDS INCREASE TO BREEZY/WINDY CATEGORY SATURDAY IN TIGHTENING
PRESSURE GRADIENT BEHIND THE FRONT.

COLD AIR CONTINUES TO FUNNEL SOUTH ONTO THE PLAINS IN A DEEPENING
TROUGH ON SUNDAY. CHCS FOR LIGHT SNOW CONTINUE AS ENERGY CONTINUES
TO DIG ONTO THE PLAINS AIDED BY A 130KT JET NOSING ALONG THE
ROCKIES.  SNOW FOR THE WEEKEND DOES NOT LOOK SIGNIFICANT AT THIS
TIME.  NORTHWEST WINDS REMAIN STRONG/GUSTY ON SUNDAY WHILE H85 TEMPS
DROP TO -6 TO -8C.

ARCTIC AIR CONTINUES TO PUSH SOUTH INTO OUR REGION MONDAY/TUESDAY
AND EXTENDED MODELS ARE IN DECENT AGREEMENT WITH A TROUGH DIGGING
ALONG THE ROCKIES WITH A WAVE EMERGING FROM THE CENTRAL ROCKIES
MONDAY NIGHT TUESDAY.  WITH DECENT AGREEMENT AMONG MODELS HAVE
INSERTED POPS FOR MONDAY NIGHT AND EXPANDED OUR POPS ON TUESDAY.
HAVE KEPT POPS LOW FOR NOW...BUT THIS WILL BE A SYSTEM TO KEEP AN
EYE ON. ARRIVAL OF ARCTIC AIR FAVORS COLDER TEMPS NEXT WEEK AS WELL.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE/AVIATION...BRYANT
Hazardous weather outlook, Feb 4, 4:08 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
408 AM CST FRI FEB 4 2011

NEZ039>041-046>049-060>064-072>077-082>087-051200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
408 AM CST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR LIGHT FREEZING DRIZZLE OR LIGHT SNOW
TONIGHT. NO SIGNIFICANT ICE ACCUMULATION IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ARCTIC AIR WILL INVADE THE CENTRAL PLAINS NEXT WEEK. SUB ZERO WIND
CHILL READINGS ARE FORECAST MUCH OF NEXT WEEK...WITH THE COLDEST VALUES
DURING THE OVERNIGHT TIME FRAMES. ANOTHER WINTER STORM SYSTEM IS
TARGETING OUR REGION MONDAY NIGHT AND TUESDAY...WITH ACCUMULATING
SNOWFALL POSSIBLE. STAY TUNED TO THE LATEST FORECASTS REGARDING
THE TRACK OF THIS NEXT SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
408 AM CST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ARCTIC AIR WILL INVADE THE CENTRAL PLAINS NEXT WEEK. SUB ZERO WIND
CHILL READINGS ARE FORECAST MUCH OF NEXT WEEK...WITH THE COLDEST VALUES
DURING THE OVERNIGHT TIME FRAMES. ANOTHER WINTER STORM SYSTEM IS
TARGETING OUR REGION MONDAY NIGHT AND TUESDAY...WITH ACCUMULATING
SNOWFALL POSSIBLE. STAY TUNED TO THE LATEST FORECASTS REGARDING
THE TRACK OF THIS NEXT SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.